Jump to content

Any Suggestions?


Recommended Posts

Hi.

As i already posted I saw myt EP today. He is great and listens. We are struggling to think of other things that may help me. He is worried about me in the August heat in Florida. He is open to any suggestions medication wise I make. This is where we are...

Take toprol which make my hr lower and that definately make me more comfortable.

Take pyridisome which is really not making any difference so he said to stop taking it.

Taking prozac 10 mg. When I first started taking this my hr went down considerably and I was much better.....but that only lasted for about 3 weeks....then I started back to my normal POTSY self.

My EP says to try to double the prozac for now and see what happens..

Tried forinef....bad bad headaches...couldn't tolerate it.

Tried midorine....no real difference.

Tried cymbaltaa....bad hr reaction...way too high.

I don't think BP is much of an issue for me....during my TTT my hr went from 80 to 150 but my BP didn't seem to have any real problems. So maybe that is why the midorine and pyridisome don't seem to make much difference.

What am I missing if anything...???

Thanks guys....I know there is a wealth of knowledge here. :)

Erika

Link to comment
Share on other sites

Catapres (clonidine)? I use the patches instead of the generic clonidine, they seem to work better and cause fewer problems. Neither a beta blocker or catapres alone does the trick for me. I seem to need both, plus other drugs. Yeah, my bp still bottoms out when I'm upright, but the dropping bp feels better to me than the sky high heart rate.

Link to comment
Share on other sites

Thanks guys!

i am not using compression hose at this point as it is just soooooo hot here. Even my EP said just wait until at least Oct. as it is unbearable here (Orlando). I drink copious amounts of fluids....but tht is because I am always very thirsty.

Now with the midorine does this help even if you don't seem to have problems with the BP? I guess I have the same question with the clondine....

I seem to have pretty low BP but I don't pass out...and it doesn't seem to get like I have heard others here on the forum share.

My major complaints are "sick" periods (horrible) after activity...and I really mean minimal activity...not exercise or anything like that...have to lay down...a lot. Weak, shakey, chest pain, caratoid pain up the back of my head. Feel like I have been hit by a bus all the time. If I don't take toprol I can't funciton at all....

Do you guys have BP problems or just the hr....?

Thanks :)

Erika

Link to comment
Share on other sites

Your problems sound a lot like mine. I will occasionally pass out, but less often now. Ofcourse, I think this is just because my brain has figured out ways to get around oxygen deprivation.

Catapres(clonidine) in those with autonomic dysfunction has actually shown to be able to help stabilize blood presssure. It can help venous return in those with autonomic failure/neuropathy. I have to caution, however, that the Catapres patches are expensive, and insurance often doesn't want to cover the entire expense. People do take generic clonidine, but it needs to be taken often, and it still doesn't manage to maintain the same steady level of medication in the bloodstream as does the Catapres patches.

As I said earlier, I've come to grips with the idea that my blood pressure is going to drop when I'm standing. I have to say, though, that the drop is better than the drop accompanied by the high, high heart rate.

Link to comment
Share on other sites

I get the heat part... I live in Arkansas and it's supposed to hit the 100 mark the next 3 days. My poor kids are going stir crazy because we can't leave the house. We try to go out early in the a.m. and I sit in the shade while they play in the driveway until it gets too hot. I dread support hose during the summer however I dread feeling cruddy and passing out even more. I used to be all self conscious and wore pants over them but now I've gotten over that and wear the thigh high ones with shorts and it's not so bad. I've found the 20-30 compression aren't quite as stifling hot as the 30-40 and do provide enough support to help. I had one EP doctor that told me I was drinking too much water and diluting out my system and gator aid would be helpful and should be included in my fluid total so I try to drink some of that too. I'm certainly not the expert but these are things that have helped me. (POTS is my dx) I haven't tried the cooling vests the price is a little intimidating but if the temps keep up the way they have been I may have to splurge. I just look at all my medical expenses over the past 2 years and It's hard for me to justify one more thing. If you're symptoms are still from your racing HR"S though I'm not sure what to tell you. My HR"s haven't been racing anymore I have more trouble with Brady from the BB and Low BP that cause my problems I think. Good luck though. We're heading to WI at the end of the month to visit family and I can't wait. COOLER WEATHER!!!!!

Brye

Link to comment
Share on other sites

Oh, yeah...far less "sick" episodes. Without all the medication, I'd have several a day. Now, we're down to maybe one a day, and usually this is a result of doing things that I know will bring it on.

Catapres patches come in three strengths. I started on this drug before the beta blocker. One the smallest strength, I noticed no change whatsoever. When we moved to the medium strength, there was a slight improvement. Adding the beta blocker created a greater improvement over time, as I adjusted the strength. I've played with drugs over the years, but the combination of these two drugs is entirely necessary for me. It's far from perfect as I still have problems functioning, but as to the "comfort level"? I wouldn't dream of going back.

Link to comment
Share on other sites

Mestinon (Pyridostigmine) has helped my 'fatigue.' I am also on a Beta Blocker (Inderal but the generic version) and Midodrine.

I had to find a mix that worked with trial and error though. I'm still on 30mg of Mestinon twice a day, going to go back to my 60mg twice a day. But when I went off it I noticed a big difference with fatigue.

Maybe, like others have said, you can adjust some doses and see how it does? I think my BP fluctuated more than I thought it did and this helps.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...